Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 16, NWS Eureka, CA

January 23, 2016

NWS Eureka, CA issued this small craft advisory at Jan 23, 2016, 2:53 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2016, 2:53 PM PST (22:53 UTC)
Expired
Jan 24, 2016, 9:00 AM PST
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

000 
WHUS76 KEKA 232253
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
253 PM PST SAT JAN 23 2016

PZZ455-240700-
/O.CAN.KEKA.SE.W.0007.000000T0000Z-160123T2300Z/
/O.EXB.KEKA.SC.Y.0014.000000T0000Z-160124T1100Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
253 PM PST SAT JAN 23 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. THE
HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. 

* SEAS...A COMBINATION OF SHORT PERIOD NW WAVES ALONG WITH WEST
  SWELL WILL CREATE LARGE STEEP SEAS OF 12 TO 14 FT THIS EVENING.
  SEAS WILL SUBSIDE OVERNIGHT AND SUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-240700-
/O.CAN.KEKA.SE.W.0007.000000T0000Z-160123T2300Z/
/O.NEW.KEKA.SC.Y.0016.160123T2253Z-160124T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
253 PM PST SAT JAN 23 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SUNDAY. THE
HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. 

* SEAS...A COMBINATION OF SHORT PERIOD NW WAVES ALONG WITH LARGE
  WEST SWELL WILL CREATE LARGE STEEP SEAS OF 13 TO 15 FT THIS
  EVENING. SEAS WILL SUBSIDE OVERNIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-240700-
/O.EXT.KEKA.SC.Y.0014.000000T0000Z-160124T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
253 PM PST SAT JAN 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY...

* SEAS...A COMBINATION OF SHORT PERIOD NW WAVES ALONG WITH WEST
  SWELL WILL CREATE LARGE STEEP SEAS OF 11 TO 13 FT THIS EVENING.
  SEAS WILL SUBSIDE OVERNIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-240700-
/O.EXT.KEKA.SC.Y.0015.000000T0000Z-160124T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
253 PM PST SAT JAN 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST SUNDAY...

* SEAS...A COMBINATION OF SHORT PERIOD NW WAVES ALONG WITH WEST
  SWELL WILL CREATE LARGE STEEP SEAS OF 12 TO 14 FT THIS EVENING.
  SEAS WILL SUBSIDE OVERNIGHT AND SUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
863 
WHUS76 KEKA 240556
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
956 PM PST SAT JAN 23 2016

PZZ450-455-241100-
/O.CON.KEKA.SC.Y.0014.000000T0000Z-160124T1100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
956 PM PST SAT JAN 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* SEAS...A COMBINATION OF SHORT PERIOD NW WAVES ALONG WITH WEST 
  SWELL WILL CREATE LARGE STEEP SEAS OF 11 TO 13 FT THIS 
  EVENING. SEAS WILL SUBSIDE OVERNIGHT AND SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-241100-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-160124T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
956 PM PST SAT JAN 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* SEAS...A COMBINATION OF SHORT PERIOD NW WAVES ALONG WITH WEST 
  SWELL WILL CREATE LARGE STEEP SEAS OF 12 TO 14 FT THIS 
  EVENING. SEAS WILL SUBSIDE OVERNIGHT AND SUN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-241100-
/O.CON.KEKA.SC.Y.0016.000000T0000Z-160124T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
956 PM PST SAT JAN 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY...

* SEAS...A COMBINATION OF SHORT PERIOD NW WAVES ALONG WITH LARGE 
  WEST SWELL WILL CREATE LARGE STEEP SEAS OF 13 TO 15 FT THIS 
  EVENING. SEAS WILL SUBSIDE OVERNIGHT AND SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
837 
WHUS76 KEKA 241049
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
249 AM PST SUN JAN 24 2016

PZZ450-455-241700-
/O.EXT.KEKA.SC.Y.0014.000000T0000Z-160124T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
249 AM PST SUN JAN 24 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* SEAS...RESIDUAL WESTERLY SWELL WILL GRADUALLY SUBSIDE THROUGH
  THE MORNING...DIMINISHING FROM AROUND 11 TO 14 FEET AT 11 TO 12
  SECONDS EARLY THIS MORNING TO 8 TO 10 FEET 11 SECONDS BY EARLY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-241700-
/O.EXT.KEKA.SC.Y.0015.000000T0000Z-160124T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
249 AM PST SUN JAN 24 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* SEAS...RESIDUAL WESTERLY SWELL WILL GRADUALLY SUBSIDE THROUGH
  THE MORNING...DIMINISHING FROM AROUND 11 TO 14 FEET AT 11 TO 12
  SECONDS EARLY THIS MORNING TO 8 TO 10 FEET 11 SECONDS BY EARLY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-241700-
/O.EXT.KEKA.SC.Y.0016.000000T0000Z-160124T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
249 AM PST SUN JAN 24 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THIS
MORNING...

* SEAS...RESIDUAL WESTERLY SWELL WILL GRADUALLY SUBSIDE THROUGH
  THE MORNING...DIMINISHING FROM AROUND 11 TO 14 FEET AT 11 TO 12
  SECONDS EARLY THIS MORNING TO 8 TO 10 FEET 11 SECONDS BY EARLY
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
572 
WHUS76 KEKA 241642
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
842 AM PST SUN JAN 24 2016

PZZ450-455-241745-
/O.EXP.KEKA.SC.Y.0014.000000T0000Z-160124T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
842 AM PST SUN JAN 24 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

$$

PZZ470-241745-
/O.EXP.KEKA.SC.Y.0015.000000T0000Z-160124T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
842 AM PST SUN JAN 24 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

$$

PZZ475-241745-
/O.EXP.KEKA.SC.Y.0016.000000T0000Z-160124T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
842 AM PST SUN JAN 24 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 23, 2:28 PM PST, 25 minutes earlier.

Area forecast discussion, Jan 23, 2:28 PM PST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
228 PM PST SAT JAN 23 2016

.SYNOPSIS...CHANCES FOR RAIN WILL CONTINUE THROUGH SUNDAY. AN
UPPER LEVEL RIDGE WILL BRING MOSTLY DRY CONDITIONS MONDAY THROUGH
WEDNESDAY. THE WET PATTERN WILL RETURN ONCE AGAIN LATE IN THE
COMING WEEK.

&&

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...SCATTERED TO
NUMEROUS SHOWERS CONTINUE ACROSS THE LAND AREAS THIS AFTERNOON
WITH ISOLATED TO SCATTERED ACTIVITY OVER THE COASTAL WATERS.
EXPECT COVERAGE OF THESE SHOWERS AND THEIR INTENSITY TO WANE THRU
THE EVENING HOURS.

MODELS CONTINUE TO BRING ANOTHER SHORTWAVE...ALBEIT WEAK...INTO
THE AREA ON SUNDAY BEFORE A HIGHLY AMPLIFIED RIDGE BUILDS ALONG
THE W COAST OF THE UNITED STATES. AS A RESULT...HAVE CONTINUED TO
INDICATE PRECIP ACROSS MOST OF THE AREA SUNDAY AND SUNDAY NIGHT.
THE BEST CHANCES OF PRECIP WILL BE ACROSS THE N HALF OF THE AREA.
SNOW LEVELS WILL START OUT BETWEEN 3500 AND 4000 FT WITH THIS
EVENT...BUT ARE FORECAST TO RISE RAPIDLY. THIS...IN ADDITION TO
GENERALLY LOW QPF VALUES...SHOULD KEEP SNOW ACCUMULATIONS DOWN.

GENERALLY DRY WX IS ANTICIPATED THRU THE REMAINDER OF THE SHORT
TERM PERIOD...ALTHO WEAK DISTURBANCES MAY BRING LIGHT RAINS TO
THE N PORTION OF THE AREA. TEMPERATURES ARE EXPECTED TO REMAIN
SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. /SEC

.LONG TERM (WEDNESDAY THROUGH SATURDAY)...THE PRIMARY ITEM OF
INTEREST WILL BE THE GRADUAL APPROACH OF A FRONT TOWARDS THE END
OF THE WEEK. THE WEST COAST RIDGE WILL BEGIN TO GRADUALLY BREAK
DOWN AND SHIFT SOUTH...ALLOWING A WET FRONTAL SYSTEM TO SLOWLY SAG
SOUTHEASTWARD ACROSS NW CALIFORNIA. MODEL GUIDANCE REMAINS
INCONCLUSIVE REGARDING THE EXACT TIMING OF THE RAIN...WITH THE
ECMWF NOW FASTER AND WETTER THAN THE GFS. CONFIDENCE IS INCREASING
THAT A PERIOD OF MODERATE TO HEAVY PRECIPITATION WILL OCCUR THU
THROUGH FRI...FOLLOWED BY LOWERING SNOW LEVELS AND SHOWERS NEXT
WEEKEND.

&&

.AVIATION...SHOWERS CONTINUED ACROSS THE REGION THROUGH MORNING AND
AFTERNOON FOLLOWING THE PASSAGE OF A COLD FRONT. SKIES TODAY REMAINED
MOSTLY CLOUDY WITH A MIXTURE OF MVFR AND VFR CONDITIONS. AN
OCCASIONAL IFR VIS OCCURRED IN A FEW MODERATE TO HEAVY SHOWERS. THE
SHOWERS WILL TAPER THROUGH THIS EVENING AS HIGH PRESSURE RIDGING
BRIEFLY BUILDS OVER NORTHWEST CALIFORNIA. OVERNIGHT...LOW CLOUDS
WILL MOST LIKELY LINGER OVER SOME INTERIOR VALLEYS WITH AREAS OF
PATCHY FOG DEVELOPING IN THE MORNING. MORE RAIN IS EXPECTED ACROSS
THE REGION TOMORROW AFTERNOON AS ANOTHER WEATHER SYSTEM MOVES INTO
NORTHERN CALIFORNIA. TA

&&

.MARINE...SEAS WILL PROBABLY STAY AT OR NEAR SMALL CRAFT ADVISORY
CRITERIA FOR HAZARDOUS SEAS THROUGH TONIGHT BEFORE SUBSIDING BELOW
10 FT ON SUNDAY. OVERALL THE PREDICTED WAVES FROM THE NWW3 HAS
BEEN CLOSE TO OBSERVED SIGNIFICANT WAVE HEIGHTS TODAY. LIGHT TO
MODERATE SOUTHERLY WINDS WILL DEVELOP ON SUNDAY AND MONDAY AS A
WEAK FRONT APPROACHES THE WATERS. LONG PERIOD SWELL WILL SPREAD
INTO THE WATERS ON TUE...AND BRING A THREAT FOR ENHANCED WAVE RUN
UP TO THE BEACHES. A STORM SYSTEM WILL APPROACH TOWARD THE END OF
THE WEEK...RESULTING IN HIGHER CHANCES FOR STRONG WINDS AND
ELEVATED SEAS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 AM SUN FOR PZZ450-455-470-475.

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jan 23, 2:09 PM PST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
209 PM PST SAT JAN 23 2016

CAZ001-002-242215-
REDWOOD COAST-MENDOCINO COAST-
209 PM PST SAT JAN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A LONG PERIOD SWELL WILL BRING THE POTENTIAL FOR SNEAKER WAVES TO
NORTHWEST CALIFORNIA BEACHES ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

CAZ003-004-076-242215-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
209 PM PST SAT JAN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 4:50 PM PSTWind AdvisoryEKA8 hr
Jan 22, 10:13 PM PSTSpecial Marine WarningEKA32 min
Jan 22, 10:32 PM PSTSpecial Weather StatementEKAHumboldt28 min
Jan 22, 10:58 PM PSTSpecial Weather StatementEKAHumboldt47 min
Jan 22, 11:35 PM PSTSpecial Weather StatementEKA25 min
Jan 23, 2:54 AM PSTSmall Craft AdvisoryEKA30 hr
Jan 23, 4:34 AM PSTCoastal Flood AdvisoryEKA8 hr
Jan 23, 8:45 AM PSTHazardous Seas WarningEKA6 hr

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.